I had a craniotomy in July 98 for a grapefruit sized meningioma -- diagnosis was made after grand mal seizure with 20 mins. unconscious. Prior to and subsequent to surgery had several additional seizures of lesser degree. Was initially on Dilantin and due to side effects was changed 3 mos. ago to Tegretol which I have tolerated well. Have read that kidney problems are a side effect of Tegretol. Have noticed a gradual change in urinary function - more frequent, less flow for some time. Now I have serious discomfort, pressure, feeling of pressure and very little flow. Possible Tegretol side effect?
Thanks for your question. Urinary retention is not a common side-effect of carbamazepine usage, but there have been clinical reports of such effects. I have included below one of such reports. However, I suggest discussion with your physician the more probable hypothesis of a urinary tract infection as an explanation for your symptoms.
Carbamazepine-induced urinary retention in long-standing diabetes mellitus.
Neurology 1993 Sep;43(9):1855-6
Steiner I; Birmanns B
Department of Neurology, Hadassah University Hospital, Jerusalem, Israel.
I hope this information is helpful. Best of luck.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.